Dec 15, 2013 - 9:05 pm
I got a titanium post in my head but have to wait until February for the processor and to hear again on my left side. As most of you know I am 2.5 years post tx and had an attack of vertigo that left me profoundly (that means absolutely, totally) deaf in my left ear. Then I had a raging "asthma" attack. I was on steroids all summer.
The deafness was such a blow to me I went into a total funk and called the psychiatric department at MSK. I have a wonderful Psychiatrist and Behavioral therapist there now so in that way, the deafness was a good thing. The psychiatrist put me on a mood stabalizer rather than an antidepressant since there is a history of bipolar disorder in my family. He ran blood tests prior.
The preop for the hearing implant called for blood tests. My white blood cell count dropped from 3.6 to 2.5 in the time it took me to go from 50 miligrams to 200 miligrams of the mood stabelizer which was doing wonders for my sleeping! He took me off cold turkey. What's worse, I had a lung inflammation that was causing me to get light headed and the doctor (pulmonologist) put me on steroids before the surgery. I am now on my second round. (As most of you know I have a lot of spots or "freckles" on my lungs). He calls this "Bronchieachisis" or something close to that spelling of a rare dry nature.
My internist called for more blood tests. This showed my Immunogobulin G level to be low. Well you know how I am. I put a lot of things into the computer a lot of different ways. This whole immunity business is an amazing amount of bio chemistry that doesn't read very well!
But when I put in Immunogobulin G and HPV it took me to a lot of Guardasil research. I think the reason we have spots on our lungs may have to do with the HPV which I believe caused my cancers of the cervix and anus but can't prove it since I have no other symptoms and have not testsed positive to my knowledge.
However, I went to an immunologist Friday who thinks the Immunogobulin G is deficient because I have had to take so much prednisone for all the lung inflammations. But they are running tests. I believe I am going to see a new Pulmonologist at Mt. Sinai for a second opinion.
Anyway, for those of you with freckles on your lungs, I thought some of this might be interesting to you. We are only hoping that the pills for the depression caused the white blood cell count to drop. It is a very rare side affect but I am so glad I had the preop which showed how fast it dropped in that period of time. Some luck involved there. I was and am still at an unsatisfactory risk for infection. Apparently one can get immunogobulin infusions. There is no cure for Bronchieachisis which is chronic and can be fatal.
All the best,